Abilify, Akathisia, and Restless Racing Brain

I think I am hitting the wall on how much of this spazzy akathesia (need to constantly move, twitching, etc) I can handle. Thing is, I am a coward and have not worked up the nerve to call NP’s office and lodge a symptom complaint. Because I know she is thinking I’m about cured and it isn’t that simple. I thought all this movement and restless racing mind were byproducts of depression and anxiety but it’s gotta be the Abilify. It’s gotten so much worse than it was. I went back down to 10mg, but after two days, the only thing that has alleviated is the crawling bugs and itchiness.

I don’t know why I let this NP rattle me so much. I was once described as formidable and told I come off as such a badass, I can be intimidating, if not scary. Yet under all the disorders and neuroses…I’m a scared little twit who feels like every med failure is myt fault and I am somehow letting my psych professional down by not responding to the meds first time out and being all better. I just can’t stand much more of this. I am normally not this twitchy and restless, even with the deer in the headlights inertia and anxiety. I don’t need this side effect and the possible return of tardive dyskinisia is freaking me out.

How am I supposed to impress at job interviews if I come off jumpy as a crankhead?

It is just so frustrating and demoralizing. These professionals seem to think I don’t want the meds to work but I truly do. I’d be happy going in every six months for a med tune up or check. I don’t want my car in the shop every month so I sure as hell don’t relish myself having to go in for my tune up every month.

I can’t wait for bedtime. Maybe I don’t stay down and I have nightmares, but at least my brain slows down and I stop twitching. Or I’m asleep and don’t know I am doing it. I just….hate this.

Advertisements

4 Responses to “Abilify, Akathisia, and Restless Racing Brain”

  1. I can relate. I had akathesia while I was on Abilify. However, a decrease made it stop for me. Now I am dealing with TD. I really feel for you. The agitation from the akathesia drove me nuts. As if I’m not already there on my own… LOL

    • I dropped myself down from 15 to 10 mg, I will give it a few days and see if that helps any. I was doing ok before the increase but then she went and halved my Wellbutrin abruptly and now I’m back to being sanity challenged. Grr. If it ain’t the side effects, it’s the depression or vice versa and round and round it goes.
      We should be given awards for not becoming serial killers 😉

  2. How awful for you! Abilify can do that though! I would definitely call her! xox

  3. Oh, Abilify! I’ve heard quite a handful of stories fro people who felt more or less messed up by taking it/changing the dosage, which makes me feel glad that I’ve never had to take it myself, it feels scary. So I really feel for you and I wish there was a med that would be more compatible with your brain and really working for you, and I’m sorry your NP isn’t very understanding.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

This site uses Akismet to reduce spam. Learn how your comment data is processed.